MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. ECH POR 190MM STR SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71340111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken prosthesis.
 
Additional Manufacturer Narrative
The associated echelon porous straight stem was returned and evaluated.A lab analysis conducted during this investigation indicated that the stem is fractured at the proximal section of the device.There is little to no bone growth on the distal section of the stem indicating that the stem was not fixated within the bone.Also, the porous coating was sheared on one side of the stem; this was likely caused by removal of the device.The coronal slot in the distal tip of the stem was compressed, this likely occurred in vivo or during removal.No material or manufacturing deviations were identified in this investigation.Our investigation including a review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The batch number was provided for the device.Thus, a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.There is no information that would suggest the implanted devices failed to meet specifications.A clinical evaluation noted that no clinical supporting documents were provided to confirm the reported issue or to determine the root cause of this reported occurrence.However, the lack of bone ingrowth identified in the explant analysis along with possible micro-motion could have been a contributing factor the reported broken prosthesis, although the implantation date remains unknown.The patient may experience possible pain or brief post-op rehab.No further clinical assessment is warranted at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
ECH POR 190MM STR SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8210007
Report Number1020279-2019-00013
Device Sequence Number11176867
Product Code JDI
UDI-Device Identifier03596010328700
UDI-Public03596010328700
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K983834
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71340111
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;